• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Mania while on lots of sedative meds

A

Angels123

Member
Joined
Aug 1, 2020
Messages
10
Location
Northern Ireland
:cry:
Hi there. I have been going through an episode for several weeks. Whilst it was mostly depressive, anxiety was creeping in. I'm now on extra sedative meds through the day, as well as being on a lot of night time meds. However, this last few days I feel like the anxiety has been taking over big time and I'm beginning to feel manic. Is this possible while on so many sedative meds?
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
6,281
Location
England
Hello Angels123, either your medication needs looking at overall or you have not given it enough time to work well as it can take months to be fully effective. What does your psychiatrist say?
 
A

Angels123

Member
Joined
Aug 1, 2020
Messages
10
Location
Northern Ireland
Thank you for your reply. The psychiatrist I spoke to said about increasing sertraline anti depressant by 50mg. But since then the anxiety/mania has worsened. My cpn said today that I need to take recently prescribed sedative meds more regularly and consistently. She also said to do my relaxation techniques more as I have been burning myself out by doing took much eg going out and housework.
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
6,281
Location
England
Maybe you should ask about reducing anti depressant? although the CPN must have been told by the psychiatrist that you need to take your mood stabiliser daily. Have you not been taking them every day? No wonder you feel like this. It is hard to take them every night but for a peaceful life, it is essential to take as prescribed. Once you feel that peace, you will be so much happier. If too sedated then, you can ask to reduce slightly.
 
A

Angels123

Member
Joined
Aug 1, 2020
Messages
10
Location
Northern Ireland
Thank you tawny. I am taking all meds as prescribed, it was just the added day time quetiapine and diazepam that I needed to take more consistently. I take a heavy dose of quetiapine at night as well as lithium. The psychiatrist said about increase in sertraline but my cpn and I don't think it's such a good idea now. This will be discussed when my GP is back on Monday
 
Similar threads
Thread starter Title Forum Replies Date
C Drug induced mania/psychosis. Bipolar Forum 9
M Describe your mania Bipolar Forum 4
7920NewbridgeCovina Mania? Bipolar Forum 8
B Recovering from mania-entering depression Bipolar Forum 19
T What personally causes your mania? Bipolar Forum 21
F Abilify and mania Bipolar Forum 3
J Mania Bipolar Forum 2
K Anyone familiar with unipolar mania? Bipolar Forum 9
L have you had mania experiences that have made profound change in yourself? Bipolar Forum 3
B Fatigue, mania, caffeine Bipolar Forum 1
G How quickly can mania come on? Bipolar Forum 12
h_put2021 Taming Mania... Any tips? Bipolar Forum 7
K does anyone here have mini highs but not hypomania or mania Bipolar Forum 6
Hello513 So does any one else experience this in mania. Bipolar Forum 30
M Mania Management without Meds Bipolar Forum 29
HLon99 Mania coming back Medication adjustment through GP? Bipolar Forum 4
T Mania, energy and the natural world Bipolar Forum 1
M good meds for mania? Bipolar Forum 6
K is mania "insanity" Bipolar Forum 7
K First time I've looked at my mania Bipolar Forum 4
JessisMe How Long Was Your Longest Mania? Bipolar Forum 2
JessisMe Duration of Mania Bipolar Forum 8
D Psychotic hypomania or mania? Bipolar Forum 5
D Unipolar Mania anyone else have it? Bipolar Forum 6
wraziel Is a mania? Bipolar Forum 2
rainbowsocks Wrong to like mania? Bipolar Forum 9
T Mania, another excretion of humans? Bipolar Forum 1
manicmonday Dieting while on lithium Bipolar Forum 3

Similar threads

Top